Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 71, NWS Corpus Christi, TX

October 11, 2005Bee County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Oct 11, 2005, 11:57 AM CDT for Bee County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 11, 2005, 11:57 AM CDT (16:57 UTC)
Expired
Oct 11, 2005, 12:45 PM CDT
In force
48 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Bee County, TX

The radar

The Corpus Christi radar (KCRP), 91 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 5.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2005-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2563 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2005-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2563 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KCRP 111658
SVRCRP
TXC025-111745-
/O.NEW.KCRP.SV.W.0071.051011T1657Z-051011T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1157 AM CDT TUE OCT 11 2005

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BEE COUNTY IN SOUTH TEXAS

* UNTIL 1245 PM CDT

* AT 1155 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE                
  HAIL...TORRENTIAL RAINFALL AND DAMAGING WINDS IN EXCESS OF 60      
  MPH.  THIS STORM WAS LOCATED NEAR PAWNEE...OR ABOUT 14 MILES       
  NORTHEAST OF THREE RIVERS...AND MOVING NORTHEAST AT 25 MPH.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 2866 9808 2871 9793 2867 9785 2867 9780
      2861 9774 2853 9770 2851 9760 2852 9757
      2846 9756 2835 9788 2835 9791

$$

94
1 follow-up statement
000 
WWUS54 KCRP 111725
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1225 PM CDT TUE OCT 11 2005

TXC025-111745-
/O.CON.KCRP.SV.W.0071.000000T0000Z-051011T1745Z/
BEE-
1225 PM CDT TUE OCT 11 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR NORTHERN BEE COUNTY...

AT 1222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL 
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
PETTUS...OR ABOUT 14 MILES SOUTH OF KENEDY...MOVING NORTHEAST AT 25 
MPH.

LAT...LON 2866 9808 2871 9793 2867 9785 2867 9780
      2861 9774 2853 9770 2851 9760 2852 9757
      2846 9756 2835 9788 2835 9791

$$

94

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 10:10 AM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Oct 11, 10:10 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1010 AM CDT TUE OCT 11 2005

.UPDATE...UPPER LOW CONTINUES TO SPIN OVER THE WEST CENTRAL PLAINS
THIS MORNING WITH 80-90KT UPPER JET MAX LOCATED OVER CENTRAL TX.
MSAS SURFACE ANALYSIS INDICATES STATIONARY FRONTAL BOUNDARY STILL
LOCATED OVER THE NORTHERN COUNTIES BETWEEN RKP AND COT.  EXCELLENT
LOW LEVEL CONVERGENCE AND FAVORABLE POSITION OF UPPER JET WILL KEEP
THUNDERSTORMS GOING FOR MOST OF THE DAY.  INSTABILITY AND LOW LEVEL
INFLOW ALSO LOOK FAVORABLE.  SOME STORMS LOOK QUITE IMPRESSIVE WITH
NICE BOW STRUCTURE ASSOCIATED WITH STORMS OVER NORTHWESTERN
COUNTIES.  ALSO WILL BE A HEAVY RAINFALL THREAT WITH SEVERAL
BOUNDARY INTERACTIONS OCCURRING AND SOME SLOW MOVING STORMS OVER THE
SOUTHERN COUNTIES.  CURRENT FORECAST IS IN GOOD SHAPE.  WILL MAKE
SOME MINOR ADJUSTMENTS UPWARDS TO POPS OVER THE CENTRAL COUNTIES.
NEW ZONES...CWF OUT SOON.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

DUNN
Hazardous weather outlook, Oct 11, 5:50 AM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
550 AM CDT TUE OCT 11 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-111700-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
550 AM CDT TUE OCT 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

A STATIONARY FRONTAL BOUNDARY AND AN UPPER LEVEL STORM SYSTEM WILL
COMBINE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS THE COASTAL BEND AND RIO GRANDE PLAINS TODAY. GIVEN SOME
HEATING...THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS
PRODUCING DAMAGING WINDS AND POSSIBLY PENNY SIZE HAIL...HOWEVER...THE
MAIN WEATHER THREAT TODAY WILL BE LOCALLY HEAVY RAINFALL AS THERE IS
A POTENTIAL FOR SLOW MOVING THUNDERSTORMS TO TRAIN ALONG THE
STATIONARY FRONT AND OTHER WEAK BOUNDARIES ACROSS THE REGION.
RAINFALL TOTALS WILL GENERALLY RANGE FROM 1/2 TO 1 INCH IN AREAS
AFFECTED BY THESE STORMS...HOWEVER...ISOLATED RAINFALL TOTALS OF 3 TO
5 INCHES WILL BE POSSIBLE WHERE THE STRONGEST SHOWERS AND
THUNDERSTORMS TRAIN ALONG THE FRONTAL BOUNDARY. THE BEST CHANCE FOR
STRONG THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL BE ACROSS THE
SOUTHERN COASTAL BEND AND RIO GRANDE PLAINS WEST GENERALLY WEST OF A
ROCKPORT TO BEEVILLE TO WHITSETT LINE. THE THREAT FOR HEAVY RAINFALL
IS EXPECTED TO TAPER OFF THIS EVENING AS THE UPPER LOW LIFTS AWAY
FROM THE REGION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE
WEDNESDAY THROUGH THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO SELF ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR
AREA.

MJG/BB

In the hours before

Special weather statement, Oct 11, 9:08 AM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
908 AM CDT TUE OCT 11 2005

TXZ239-111515-
WEBB-
908 AM CDT TUE OCT 11 2005

...STRONG THUNDERSTORMS WERE AFFECTING WEBB COUNTY...

AT 906 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 7 MILES NORTHWEST OF
ENCINAL TO 6 MILES SOUTH OF LAS TIENDAS...MOVING EAST AT 25 MPH.

SMALL HAIL...TORRIENTIAL DOWNPOURS AND WIND GUSTS TO AROUND 50 MPH
ARE EXPECTED WITH THESE STORMS.

94
Special weather statement, Oct 11, 10:24 AM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1024 AM CDT TUE OCT 11 2005

TXZ239-111615-
WEBB-
1024 AM CDT TUE OCT 11 2005

...STRONG THUNDERSTORMS WERE AFFECTING WEBB COUNTY...

AT 1023 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS EXTENDING FROM THE NORTHWEST CORNER
OF WEBB COUNTY TO 10 MILES NORTH OF AGUILARES...MOVING EAST AT 30
MPH.  THESE STORMS WILL AFFECT LOCATIONS ALONG HIGHWAY 59.

SMALL HAIL...VERY HEAVY RAINFALL AND WINDS UP TO 50 MPH ARE EXPECTED
WITH THESE STORMS.

94
Special weather statement, Oct 11, 11:04 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1104 AM CDT TUE OCT 11 2005

TXZ230-240-111700-
DUVAL-MCMULLEN-
1104 AM CDT TUE OCT 11 2005

...STRONG THUNDERSTORMS WERE AFFECTING DUVAL AND MCMULLEN COUNTIES...

AT 1101 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
CROSS...TO TILDEN...TO LOMA ALTA...TO JUST SOUTHWEST OF
FREER...MOVING EAST AT 30 MPH.

SMALL HAIL...TORRENTIAL DOWNPOURS AND WINDS 40 TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

94
Local storm report, Oct 11, 11:20 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1120 AM CDT TUE OCT 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1117 AM     FLASH FLOOD      LAREDO                  27.53N 99.49W
10/11/2005                   WEBB               TX   FIRE DEPT/RESCUE

            NUMEROUS CITY STREETS IMPASSABLE.

1117 AM     FLASH FLOOD      LAREDO                  27.53N 99.49W
10/11/2005                   WEBB               TX   TRAINED SPOTTER

            WATER OVER LOOP 20 NEAR THE INTERNATIONAL AIRPORT.

&&

94/MJ
Special weather statement, Oct 11, 11:23 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1123 AM CDT TUE OCT 11 2005

TXZ239-111730-
WEBB-
1123 AM CDT TUE OCT 11 2005

...STRONG THUNDERSTORMS WERE AFFECTING WEBB COUNTY...

AT 1118 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 13 MILES WEST OF FREER
TO RIO BRAVO...MOVING NORTHEAST AT 30 MPH.

SMALL HAIL...TORRENTIAL RAINFALL AND WINDS 40 TO 50 MPH ARE EXPECTED
WITH THESE STORMS.

94
Special weather statement, Oct 11, 11:47 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1147 AM CDT TUE OCT 11 2005

TXZ231-232-111745-
BEE-LIVE OAK-
1147 AM CDT TUE OCT 11 2005

...STRONG THUNDERSTORMS WERE AFFECTING BEE AND LIVE OAK COUNTIES...

AT 1145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WHITSETT...TO
GEORGE WEST...TO CLEGG...MOVING EAST AT 20 MPH.

THIS LINE OF STORMS WILL PRODUCE SMALL HAIL...TORRENTIAL DOWNPOURS
AND WIND GUSTS UP TO 45 MPH.

94

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 5:19 AM CDTFlash Flood WarningCRPJim Wells, Nueces116 min
Oct 11, 7:08 AM CDTFlash Flood WarningCRPKleberg, Nueces2 hr
Oct 11, 8:40 AM CDTSevere Thunderstorm WarningCRPLa Salle65 min
Oct 11, 9:26 AM CDTFlash Flood WarningCRPLa Salle, Webb2 hr
Oct 11, 9:44 AM CDTSevere Thunderstorm WarningCRPLa Salle, McMullen61 min
Oct 11, 9:52 AM CDTSevere Thunderstorm WarningCRPKleberg53 min
Oct 11, 11:16 AM CDTFlash Flood WarningCRPWebb119 min
Oct 11, 12:22 PM CDTSpecial Marine WarningCRP38 min
Oct 11, 12:55 PM CDTFlash Flood WarningCRPAransas115 min
Oct 11, 1:58 PM CDTSpecial Marine WarningCRP62 min
Oct 11, 2:14 PM CDTSpecial Marine WarningCRP2 hr
Oct 11, 2:15 PM CDTFlash Flood WarningCRPKleberg, Nueces2 hr
Oct 11, 3:28 PM CDTMarine Weather StatementCRP3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.